Alert archive / Alaska / Flood Watches in 2008
Flood Watch 2, NWS Anchorage, AK
NWS Anchorage, AK issued this flood watch at Jul 18, 2008, 10:08 AM AKDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2008, 10:08 AM AKDT (18:08 UTC)
- Expired
- Jul 19, 2008, 5:00 PM AKDT
- In force
- 31 hr
- Issued by
- NWS Anchorage, AK
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGAK68 PAFC 181808 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 1008 AM AKDT FRI JUL 18 2008 AKZ145-190615- /X.NEW.PAFC.FA.A.0002.080718T1808Z-080720T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1008 AM AKDT FRI JUL 18 2008 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE YENTNA RIVER AT LAKE CREEK AND ITS TRIBUTARIES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE FOLLOWING AREA...SUSITNA VALLEY. * THROUGH SATURDAY AFTERNOON * SIGNIFICANT AMOUNTS OF RAIN HAS FALLEN IN THE WESTERN SUSITNA BASIN OVER THE LAST 36 HOURS. RIVER LEVELS WERE ALREADY HIGH FROM RAINFALL AND SNOWMELT AND ARE HAVE REACHED NEAR BANKFULL THIS MORNING. RAIN IS EXPECTED TO CONTINUE THROUGHOUT THE DAY FRIDAY BEFORE TAPERING OFF TO SHOWERS ON SATURDAY. LEVELS ON THE YENTNA RIVER NEAR LAKE CREEK ARE EXPECTED TO RISE TO NEAR FLOOD STAGE LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING. * SEVERAL LODGES IN THE LAKE CREEK AREA WILL HAVE WATER NEAR CABINS. IF LEVELS RISE MORE THAN 0.7 FEET, MINOR FLOODING WILL BEGIN. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WGAK68 PAFC 181840 CCA FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 1039 AM AKDT FRI JUL 18 2008 CORRECTED TYPO AKZ145-190700- /X.COR.PAFC.FA.A.0002.080718T1839Z-080720T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1039 AM AKDT FRI JUL 18 2008 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE YENTNA RIVER AT LAKE CREEK AND ITS TRIBUTARIES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE FOLLOWING AREA...SUSITNA VALLEY. * THROUGH SATURDAY AFTERNOON * SIGNIFICANT AMOUNTS OF RAIN HAS FALLEN IN THE WESTERN SUSITNA BASIN OVER THE LAST 36 HOURS. RIVER LEVELS WERE ALREADY HIGH FROM RAINFALL AND SNOWMELT AND HAVE REACHED NEAR BANKFULL THIS MORNING. RAIN IS EXPECTED TO CONTINUE THROUGHOUT THE DAY FRIDAY BEFORE TAPERING OFF TO SHOWERS ON SATURDAY. LEVELS ON THE YENTNA RIVER NEAR LAKE CREEK ARE EXPECTED TO RISE TO NEAR FLOOD STAGE LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING. * SEVERAL LODGES IN THE LAKE CREEK AREA WILL HAVE WATER NEAR CABINS. IF LEVELS RISE MORE THAN 0.7 FEET, MINOR FLOODING WILL BEGIN. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this flood watch went out at Jul 18, 4:05 AM AKDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 18, 4:05 AM AKDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 405 AM AKDT FRI JUL 18 2008 .MODEL DISCUSSION...MODELS IN GOOD AGREEMENT THIS MORNING WITH DECENT RUN-TO-RUN CONSISTENCY. ONLY MINOR ADJUSTMENTS NEEDED WITH A BLEND TOWARD THE 00Z GFS. .ANALYSIS AND UPPER LEVELS...SATELLITE SHOWS THE LOW AND ASSOCIATED OCCLUSION THAT HAVE BEEN PLAGUING THE MAINLAND FOR THE LAST FEW DAYS SITTING JUST SOUTH OF NUNIVAK ISLAND ON THE Y-K DELTA COAST. IT HAS BECOME MORE LOOSELY WRAPPED AS A TRIPLE POINT LOW INTENSIFIED OVER WESTERN PRINCE WILLIAM SOUND. EXPECT THIS SECOND LOW TO PUSH INLAND AND DISSIPATE TODAY. THE OCCLUDED FRONT AND THE SECONDARY FRONT ARE PUSHING EASTWARD AND INLAND OVER THE NORTHEAST GULF AND ACROSS THE SUSITNA AND COPPER RIVER VALLEYS. A DEFORMATION ZONE HAS SET UP FROM THE SOUTHERN SUSITNA VALLEY TO SEWARD AND IS PRODUCING HEAVY RAINFALL ACROSS A THIN BAND OF THE KENAI PENINSULA. TROUGHS AND UPPER LEVEL LOWS SHOULD REMAIN OVER THE MAINLAND THROUGH EARLY NEXT WEEK. A STRONG EAST TO SOUTHEAST MOVING JET IS STILL JUST ALONG AND SOUTH OF THE ALEUTIANS. OKMOK VOLCANO CONTINUES TO PRODUCE VERY LIGHT ASH OVER A NARROW AREA OF THE EASTERN ALEUTIANS. .SHORT TERM FORECAST... SOUTHCENTRAL...RAIN WILL HANG IN FOR MOST OF SOUTHCENTRAL THROUGH THE DAY FRIDAY WITH SOME IMPROVEMENT POSSIBLE FRIDAY NIGHT AS THE MAIN LOW BACK OVER WESTERN ALASKA TRANSITIONS INTO THE GULF. HOWEVER...THE UPPER LEVEL LOW COMPLEX WILL REMAIN OVER THE REGION THROUGH AT LEAST SATURDAY RESULTING IN A SHOWERY PATTERN. BY SUNDAY ANOTHER TROUGH WILL SWING IN FROM THE NORTHWEST...SO DONT EXPECT MUCH OF A BREAK IN THE WEATHER. SOUTHWEST ALASKA/ALASKA PENINSULA...THE WESTERN ALASKA LOW WILL SLOWLY SINK SOUTHEASTWARD AND DISSIPATE NEAR THE KILBUCK MOUNTAINS FRIDAY EVENING AS THE UPPER LEVELS OPEN TO A TROUGH AND SWING INTO THE GULF. RAIN/SHOWERS ALONG WITH LOW CLOUDS AND FOG ALONG THE COAST WILL CONTINUE INTO FRIDAY WITH A DRYING TREND BEGINNING LATE FRIDAY. SATURDAY LOOKS LIKE A BRIEF RESPITE FROM WET WEATHER AS A TRANSIENT SHORT-WAVE RIDGE MOVES THROUGH...BUT NEXT TROUGH WILL SWING DOWN FROM THE NORTH ON SUNDAY BRINGING A RETURN TO RAIN. BERING SEA/ALEUTIANS...THE LOW SOUTH OF THE WESTERN ALEUTIANS WILL MOVE FAR ENOUGH SOUTH OF ALEUTIANS THIS MORNING TO CLEAR OUT ALL OF THE RAIN. WEAK HIGH PRESSURE WILL THEN BUILD OVER THE WESTERN ALEUTIANS FRIDAY AND HOLD IN ON SATURDAY AND SUNDAY AS A PACIFIC SYSTEM APPROACHES FROM THE SOUTHWEST. .LONG TERM FORECAST... COOL MOIST AIR WILL REMAIN IN PLACE ACROSS SOUTHCENTRAL THROUGH NEXT WEEK. POSSIBLE BREAKS ON SATURDAY BEFORE MORE RAIN MOVES IN EARLY NEXT WEEK AS AN UPPER LEVEL LOW PUSHES DOWN INTO SW AK. FOG AND STRATUS WILL HOLD OUT ACROSS THE WESTERN AND CENTRAL BERING INTO NEXT WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...ASHFALL ADVISORY 185. MARINE...ASHFALL ADVISORY 170. FIRE WEATHER...NONE. RNW JUL 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Jul 17, 4:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Jul 17, 7:45 PM AKDT | Small Craft Advisory | AFC | 8 hr | |
| Jul 18, 11:32 AM AKDT | Areal Flood Warning | AFC | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.